Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 20, 2008, 8:16 PM MDT for Lincoln County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 8:16 PM MDT (02:16 UTC)
- Expired
- Jun 20, 2008, 9:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Lincoln County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:22 PM MDT | Severe Thunderstorm Watch | SPC | 27 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 210216 SVRBOU COC073-210300- /O.NEW.KBOU.SV.W.0065.080621T0216Z-080621T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 816 PM MDT FRI JUN 20 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 900 PM MDT * AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF BOYERO...OR 24 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT AND BOYERO. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3854 10318 3853 10351 3908 10354 3913 10316 TIME...MOT...LOC 0215Z 298DEG 19KT 3901 10334 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 210233 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 833 PM MDT FRI JUN 20 2008 COC073-210300- /O.CON.KBOU.SV.W.0065.000000T0000Z-080621T0300Z/ LINCOLN CO- 833 PM MDT FRI JUN 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF BOYERO...OR 35 MILES SOUTHEAST OF LIMON... MOVING SOUTHEAST AT 35 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT AND BOYERO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3854 10318 3853 10351 3905 10343 3906 10318 TIME...MOT...LOC 0233Z 308DEG 29KT 3891 10319 $$ RPK
000 WWUS55 KBOU 210255 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 855 PM MDT FRI JUN 20 2008 COC073-210304- /O.EXP.KBOU.SV.W.0065.000000T0000Z-080621T0300Z/ LINCOLN CO- 854 PM MDT FRI JUN 20 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY WILL EXPIRE AT 900 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. OTHER STORMS MAY MOVE INTO LINCOLN COUNTY IN THE NEXT TWO HOURS SO SEVERE WEATHER MAY NOT BE OVER FOR THE NIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR DETAILS. LAT...LON 3854 10318 3853 10351 3905 10343 3906 10318 TIME...MOT...LOC 0254Z 308DEG 29KT 3881 10302 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:45 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT FRI JUN 20 2008 .SHORT TERM...700-500MB SHORTWAVE AND +70KT SPD MAX PASSING OVER E-CNTRL CO/NWRN KS ATTM CONTINUES TO SHIFT SEWRD. STORMS FIRING ALONG THE TROUGH AXIS SLOW TO MOVE OUT OF ELBERT AND LINCOLN COUNTIES AT THIS HOUR. SUBSIDENCE AND DRIER AIR HAVE BEGUN TO ADVECT IN BEHIND THE TROUGH AS EVIDENT BY THE FLAT CU AND LACK OF CONVECTION OVER THE HIGHER ELEVATIONS. ACARS SOUNDINGS MATCH UP WELL WITH NAM BUFFER SOUNDINGS AS THEY INDICATE SLIGHT WARMING ALOFT PAST FEW HOURS WITH HINTS OF A WEAK INVERSION LAYER AT MID-LEVELS. CONVECTIVE TEMP FOR POINTS ALONG THE FRONT RANGE BASED ON SOUNDINGS AROUND 80F. HAVE ALREADY REACHED THAT...BUT MID-LEVEL CAP HAS SUPPRESSED THE FORMATION OF DEEP UPDRAFTS. AT LEAST UNTIL EARLY THIS EVENING WHEN THE NEXT SHORTWAVE AND SPEED MAX SWINGS ACROSS SWRN/S-CNTRL WYOMING AND OVER NERN COLORADO. RUC AND NAM SHOW THIS FEATURE ROUNDING THE UPPER RIDGE TO OUR WEST AND DOWN ITS FRONT SIDE ACROSS NERN COLORADO BETWEEN 21ST/01-07Z. NAM AND TO A LESSER EXTENT THE GFS SHOW THE FORMATION OF AN MCS SOMEWHERE IN ERN COLORADO THIS EVE. E-SELY LOW-LEVEL FLOW IS FCST TO STRENGTHEN THIS EVENING WHICH DRIVES UPR 50S/LOWER 60S DEWPTS INTO NERN COLORADO. SFC BASED CAPES OFF THE NAM JUMP WITH THIS MOISTURE INFLUX...WITH VALUES UP AROUND 2000 J/KG ALONG AND EAST OF A STERLING TO LIMON LINE. LARGE HAIL AND HVY RAIN A POSSIBILITY WITH ISOLD SUPERCELLS...AND WITH THE SHEAR PROFILE BECOMING MORE FAVORABLE FOR ROTATING STORMS WOULDN/T RULE OUT AN ISOLD TORNADO OR TWO. SPC WILL BE ISSUING A WATCH SHORTLY. LATER TONIGHT SKIES SHOULD CLEAR WITH DRIER SINKING AIR MOVING IN ON THE BACK SIDE OF THIS S/W. ON SATURDAY...SEE LITTLE MOVEMENT/ADJUSTMENT IN THE MODERATELY STG NWLY FLOW ALOFT WITH THE STRONG SUBTROPICAL HIGH PRES RIDGE CONTINUING TO AMPLIFY OUR WEST. WEAK SFC TROUGH SNAKING AROUND SOMEWHERE ACROSS SERN WY/SWRN NE/NWRN KS IS PROGGED TO CREEP BACK INTO NERN COLORADO IN THE AFTERNOON. WEAK RIPPLES MOVING THROUGH THE FLOW ALOFT MAY THEN ACT TO SET OFF STORMS ALONG THIS BNDRY. AT THIS TIME...DO NOT EXPECT TO SEE MORE THAN ISOLD/WDLY SCT STORM COVERAGE. BUT AS USUAL FOR THIS TIME OF TIME YEAR CAN/T RULE OUT A SLIGHT CHANCE OF A SVR STORM OR TWO. LASTLY...DURING THE NEXT 24 HOURS SHOULD SEE SEASONAL TEMPS. .LONG TERM...STILL VERY LITTLE CHANGE TO OVERALL WEATHER PATTERN THROUGH MUCH OF NEXT WEEK. THE HIGH PRESSURE RIDGE ALOFT STILL EXPECTED TO SHIFT EAST ACROSS CO THIS WEEKEND WHICH WILL DRY CWA OUT A BIT...ESP NRN/WRN SECTIONS ALONG WITH WARMER TEMPS. BEST CHANCE FOR STORMS WILL BE SRN SXNS OVER THE PLAMER DIVIDE WITH BETTER LOW LVL MSTR REMAINING TEMPS WILL BE AROUND 90 ON SUNDAY ACROSS MUCH OF THE EASTERN PLAINS. WILL CONTINUE TO KEEP ISOLD TS COVERAGE AS MSTR WILL NOT COMPLETELY FLUSH OUT ON THE PLAINS. THE RIDGE SHIFTS RETROGRADES BACK ACROSS THE GREAT BASIN DURING NEXT WEEK WHICH AGAIN WILL ALLOW LOW LVL MSTR TO INCREASE AGAIN ALONG WITH A STRONGER NW FLOW ALOFT. THUNDERSTORM ACTIVITY SHOULD INCREASE ONCE AGAIN...BUT STILL GENERALLY ISOLD COVERAGE. TEMPS WILL COOL A BIT BACK INTO THE UPPER 80S. && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED IN THE DENVER AREA FM AROUND 21ST/00Z-04Z. THE MAIN THREAT WILL BE LIGHTNING...WIND GUSTS TO AROUND 35 KNOTS AND SMALL HAIL. AN UPPER LEVEL LOW PRES TROUGH APPROACHING NWRN CO/WRN WY IS FCST TO PASS OVER THE FRONT RANGE URBAN CORRIDOR AROUND 04Z. CLEARING IS EXPECTED AFTER ITS PASSAGE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/ENTREKIN
Hazardous weather outlook, Jun 20, 10:57 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT FRI JUN 20 2008 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST CORNER OF THE STATE...PRODUCED BY A PASSING UPPER AIR DISTURBANCE...SHOULD MOVE SOUTHEAST OUT OF THE AREA BY EARLY THIS AFTERNOON. THIS SAME DISTURBANCE IS ALSO EXPECTED TO PRODUCE WIDELY SCATTERED THUNDERSTORMS OVER AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE BETWEEN 11 AND 2 PM TODAY. THIS FIRST WAVE OF STORMS WILL BE CAPABLE OF GUSTY WINDS TO AROUND 35 MPH...UP TO A QUARTER INCH OF RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. ONE OR TWO STORMS MAY EVEN PRODUCE HAIL UP TO AN INCH IN DIAMETER. THEN LOOK FOR A DECREASE IN THUNDERSTORM ACTIVITY MID TO LATE AFTERNOON...ONLY TO INCREASE AGAIN EARLY THIS EVENING WITH PASSAGE OF ANOTHER WEAK UPPER LEVEL DISTURBANCE. EVENING THUNDERSTORMS...ESPECIALLY THOSE OVER AND NEAR THE SOUTHERN FOOTHILLS AND PALMER DIVIDE MAY AGAIN PRODUCE BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS AND HAIL. THUNDERSTORMS SHOULD END IN ALL AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/ENTREKIN
In the hours before
Local storm report, Jun 20, 6:34 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
634 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 20 ENE STRASBURG 39.85N 103.95W
06/20/2008 ADAMS CO LAW ENFORCEMENT
0604 PM TORNADO 18 SSW FORT MORGAN 40.02N 103.93W
06/20/2008 MORGAN CO EMERGENCY MNGR
PUBLIC REPORTED TWO TORNADOES ON THE GROUND.
0603 PM HAIL WIGGINS 40.23N 104.07W
06/20/2008 E1.50 INCH MORGAN CO EMERGENCY MNGR
0559 PM HAIL 5 S WIGGINS 40.16N 104.07W
06/20/2008 M1.50 INCH MORGAN CO LAW ENFORCEMENT
0554 PM HAIL 3 S WIGGINS 40.19N 104.07W
06/20/2008 M1.75 INCH MORGAN CO STORM CHASER
&&
CLBLocal storm report, Jun 20, 6:59 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 11 NE DEER TRAIL 39.73N 103.90W
06/20/2008 ARAPAHOE CO STORM CHASER
0630 PM TORNADO 20 ENE STRASBURG 39.85N 103.95W
06/20/2008 ADAMS CO LAW ENFORCEMENT
0604 PM TORNADO 18 SSW FORT MORGAN 40.02N 103.93W
06/20/2008 MORGAN CO EMERGENCY MNGR
PUBLIC REPORTED TWO TORNADOES ON THE GROUND.
0603 PM HAIL WIGGINS 40.23N 104.07W
06/20/2008 E1.50 INCH MORGAN CO EMERGENCY MNGR
0559 PM HAIL 5 S WIGGINS 40.16N 104.07W
06/20/2008 M1.50 INCH MORGAN CO LAW ENFORCEMENT
0554 PM HAIL 3 S WIGGINS 40.19N 104.07W
06/20/2008 M1.75 INCH MORGAN CO STORM CHASER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:03 PM MDT | Tornado Warning | BOU | Adams | 42 min |
| Jun 20, 6:43 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 38 min |
| Jun 20, 7:03 PM MDT | Tornado Warning | BOU | Elbert, Lincoln, Washington | 42 min |
| Jun 20, 7:37 PM MDT | Tornado Warning | BOU | Lincoln | 38 min |
| Jun 20, 7:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jun 20, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.